Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 80, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 1, 2018, 3:31 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 3:31 PM EDT (19:31 UTC)
- Expired
- Sep 1, 2018, 5:43 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, VA, City of Galax, VA
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WGUS51 KRNK 011931
FFWRNK
VAC035-640-012230-
/O.NEW.KRNK.FF.W.0080.180901T1931Z-180901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
331 PM EDT SAT SEP 1 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Southwestern Carroll County in southwestern Virginia...
The City of Galax in southwestern Virginia...
* Until 630 PM EDT
* At 328 PM EDT, Doppler radar indicated repeated thunderstorms
moving across the area from Galax City to Woodlawn, roughly along
the U.S. 58 corridor in this area. Two to 2.5 inches of rain have
already fallen throughout this area over the past couple of hours
and additional heavy rain and thunderstorms will be moving through
this area over the next hour or so. Flash flooding is
imminent.
* Some locations that will experience flooding include...
Galax...
Fancy Gap...
Woodlawn...
and Pipers Gap.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes the following streams and drainages...
Pine Branch...
Dixon Branch...
East Fork Crooked Creek...
Oglesby Branch...
and East Fork Little Reed Island Creek...
U.S. 58 from Galax to its intersection with I-77... I-77 from just
north of the Fancy Gap exit to the Hillsville/Galax exit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3661 8088 3665 8091 3663 8091 3663 8093
3664 8092 3665 8095 3666 8095 3667 8094
3669 8095 3674 8076 3669 8071 3661 8087
$$
RAB2 follow-up statements
745
WGUS71 KRNK 012021
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
421 PM EDT SAT SEP 1 2018
VAC035-640-012230-
/O.CON.KRNK.FF.W.0080.000000T0000Z-180901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-City of Galax VA-
421 PM EDT SAT SEP 1 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHWESTERN CARROLL AND THE CITY OF GALAX...
At 419 PM EDT, Rainfall had finally diminished across the warned
area. However rainfall of 2 to 3 inches was common across the warned
area this afternoon. Excessive runoff will likely continue for a bit
longer.
Some locations that will experience flooding include...
Galax...
Fancy Gap...
Woodlawn...
and Pipers Gap.
Additional rainfall amounts of less than one inch are possible.
This includes the following streams and drainages...
Pine Branch...
Dixon Branch...
East Fork Crooked Creek...
Oglesby Branch...
and East Fork Little Reed Island Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3661 8088 3665 8091 3663 8091 3663 8093
3664 8092 3665 8095 3666 8095 3667 8094
3669 8095 3674 8076 3669 8071 3661 8087
$$
RAB744
WGUS71 KRNK 012143
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
543 PM EDT SAT SEP 1 2018
VAC035-640-012152-
/O.CAN.KRNK.FF.W.0080.000000T0000Z-180901T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll VA-City of Galax VA-
543 PM EDT SAT SEP 1 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CARROLL AND THE
CITY OF GALAX HAS BEEN CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures or
areas of high or standing water.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3661 8088 3665 8091 3663 8091 3663 8093
3664 8092 3665 8095 3666 8095 3667 8094
3669 8095 3674 8076 3669 8071 3661 8087
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:47 PM EDT, 44 minutes earlier.
Area forecast discussion, Sep 1, 2:47 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
247 PM EDT Sat Sep 1 2018
.SYNOPSIS...
High pressure to strengthen across the region through the
weekend into early next week. This will keep warm and humid
conditions in place with mainly afternoon showers and storms
over the next couple of days.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 230 PM EDT Saturday...
A weak stationary boundary will linger to the north from
Charlottesville to Richmond tonight. This boundary will be the
focus for more organized deep convection into this evening. With
cool pooling, convergence and a theta-E gradient in the
vicinity of this boundary, the chance for flash flooding is
higher than to the south. Therefore, a flash flood watch is in
effect from Bath to Buckingham counties northward through
midnight. South of this boundary, mountain convection is driven
by diurnal heating and orographical lift. Across the piedmont,
old outflow boundaries and heating are aiding in storm
development. Showers will again be slow moving, but moving, to
the east-northeast with a storm motion of about 10 mph.
Even though ridging aloft is expanding westward over the
region, soundings do not show enough capping to limit strong
pulses storms from forming this afternoon. Wet microburst are
possible with any storm today, but the higher threat will be
flooding.
Upper level ridging will continue to expand westward tonight
with most showers and thunderstorms fading by midnight. Once
showers dissipate, low clouds and fog will engulf the area and
hang around through mid morning.
The center of the upper level ridge move over the region
tomorrow. This should result in more capping, which will limit
the coverage of strong pulse storms. With the scattered nature
of showers and thunderstorms, the area will be allow to heat
again with temperatures ranging from the 80s across the
mountains to lower 90s into the piedmont. Heat index values will
run 5F-10F warmer than the air temperature tomorrow.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 245 PM EDT Saturday...
Will stay with persistence for both probability of
precipitation and temperatures through the period. Mid levels
warm enough Tuesday to limit some of the lift but Bufkit
forecast soundings showing enough surface and low level heating
to overcome the cap. Low threat of severe thunderstorms through
Tuesday but repeated afternoon and evening thunderstorms each
day may lead to localized flooding.
Confidence was average for all elements.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 210 PM EDT Saturday...
Models continued to forecast an anomalously strong upper ridge
Wednesday and Thursday. Ridge starts to flatten and 500MB
heights lower Friday and Saturday. On Saturday backdoor cold
front coming out of the northeast United States may approach the
Mid Atlantic region. ECMWF is slower with this feature than the
GFS. With the front still to the north of the region through
Saturday will maintain persistence of above normal temperatures,
especially overnight lows, and a humid airmass.
Confidence was below average for the position of the back door
front by Saturday and above average for all other elements.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 135 PM EDT Saturday...
Scattered showers and thunderstorms will become more numerous
through the afternoon then fading in the evening. These storms
will be slow moving and tough to time at each site. Will have
predominate FM group as VCTS with tempo moderate showers through
the afternoon. Visibilities/ceilings will drop to sub- MVFR in
heavy showers.
Expecting convection to fade a bit sooner this evening as
support looks less although cant rule out isolated coverage
lingering off residual outflow past midnight. Will again see
patchy mainly valley fog/stratus overnight and in spots that
received earlier heavy rainfall. This will again bring about a
period of sub-VFR into early Sunday morning at KLWB/KBCB and
perhaps KLYH.
Extended Discussion...
Subtropical ridge of high pressure is expected to build over
the Mid Atlantic Region into next week. Increased warming aloft
will lessen the coverage of deep convection, but there will
continue to be at least a daily threat for isolated to scattered
activity...especially over the mountains where cloud build ups
will be most favorable over in the vicinity of the higher
terrain through Sunday afternoon. This occurrence will be tied
to the peak heating part of the day, with little or no activity
otherwise. Should see shower and thunderstorm coverage decrease
to mainly isolated coverage Monday through Wednesday as the
ridge remains parked over the region. Early morning fog within
the river valleys will also be common...restrictions to
visibility limited for a few hours each morning around daybreak.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ020-024-
035-046-047.
NC...None.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCSHazardous weather outlook, Sep 1, 12:27 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1227 PM EDT Sat Sep 1 2018 VAZ020-024-035-046-047-021630- Bath-Rockbridge-Amherst-Appomattox-Buckingham- 1227 PM EDT Sat Sep 1 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009>019-022-023-032>034-043-WVZ042>044-507- 508-021630- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Roanoke-Botetourt-Patrick-Franklin-Bedford-Henry-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 1227 PM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Slow moving clusters of showers and thunderstorms may result in periods of heavy rainfall this afternoon which may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044-045-058-059-021630- Rockingham-Caswell-Pittsylvania-Campbell-Halifax-Charlotte- 1227 PM EDT Sat Sep 1 2018 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Sep 1, 11:45 AM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 AM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 S SPEEDWELL 36.75N 81.16W
08/31/2018 GRAYSON VA TRAINED SPOTTER
LARGE TREE LIMBS DOWN ON HWY 21
&&
AMSSpecial weather statement, Sep 1, 1:43 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
143 PM EDT SAT SEP 1 2018
VAZ022-033-011845-
Franklin-Roanoke-
143 PM EDT SAT SEP 1 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN ROANOKE AND NORTHWESTERN FRANKLIN COUNTIES AND THE CITY OF
ROANOKE...
Until 245 PM EDT.
At 143 PM EDT, strong thunderstorms were clustered over Cave Spring,
moving northeast at 20 mph.
Locations impacted include...
Roanoke...
Vinton...
Boones Mill...
Bent Mountain...
and Poages Mill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3729 7985 3726 7986 3722 7985 3722 7983
3723 7982 3721 7980 3723 7979 3720 7978
3720 7976 3715 7972 3702 8009 3706 8011
3708 8011 3712 8012 3712 8014 3720 8019
3732 7987
TIME...MOT...LOC 1743Z 246DEG 17KT 3721 7999
ASSpecial weather statement, Sep 1, 2:18 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
218 PM EDT SAT SEP 1 2018
VAZ017-032-033-043-011915-
Henry-Franklin-Patrick-Floyd-
218 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EAST CENTRAL FLOYD...WESTERN HENRY...SOUTHWESTERN FRANKLIN AND
EASTERN PATRICK COUNTIES...
Until 315 PM EDT.
At 216 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ferrum to near Charity. Movement was
east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Spencer...
Bassett...
Sydnorsville...
Ferrum...
and Woolwine.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near a lake get out of the water. If you are out in
the open hiking or camping, move indoors or inside a vehicle if at
all possible. Do not seek shelter under a tree.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
LAT...LON 3684 8040 3697 8008 3686 7975 3654 8005
3654 8011
TIME...MOT...LOC 1816Z 275DEG 9KT 3693 8008 3687 8024
RABSpecial weather statement, Sep 1, 2:26 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
226 PM EDT SAT SEP 1 2018
VAZ023-024-034-035-011930-
Botetourt-Amherst-Bedford-Rockbridge-
226 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ROCKBRIDGE...BOTETOURT...BEDFORD AND WESTERN AMHERST COUNTIES...THE
CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...
Until 330 PM EDT.
At 225 PM EDT, radar indicated that strong thunderstorms were along
a line extending from near Longdale Furnace, to Fincastle, to
Daleville. Movement was northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Lynchburg...
Lexington...
Buena Vista...
Bedford...
and Buchanan.
This includes The following Locations VMI and The National D-Day
Memorial.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3808 7948 3786 7914 3750 7930 3751 7922
3747 7918 3745 7927 3739 7923 3706 7944
3706 7949 3701 7948 3705 7954 3704 7960
3723 7978 3722 7985 3733 7987 3742 8007
3755 7997 3764 8003 3780 7982 3777 7967
TIME...MOT...LOC 1825Z 218DEG 36KT 3792 7959 3741 7983
RABSpecial weather statement, Sep 1, 2:39 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
239 PM EDT SAT SEP 1 2018
VAZ033-011945-
Franklin-
239 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN FRANKLIN COUNTY...
Until 345 PM EDT.
At 238 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Burnt Chimney to near Rocky Mount.
Movement was east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Rocky Mount...
Penhook...
Burnt Chimney...
Western Smith Mountain Lake...
and Union Hall.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm. In addition,
persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 3698 7991 3716 7980 3713 7965 3710 7964
3709 7962 3708 7961 3708 7962 3705 7959
3705 7960 3703 7960 3686 7964 3684 7966
TIME...MOT...LOC 1838Z 260DEG 9KT 3711 7976 3698 7986
RABSpecial weather statement, Sep 1, 3:07 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT SAT SEP 1 2018
VAZ014-017-012015-
Floyd-Montgomery-
307 PM EDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
FLOYD AND SOUTHEASTERN MONTGOMERY COUNTIES...
Until 415 PM EDT.
At 307 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Childress to near Alum Ridge to near
Willis. Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Floyd...
Indian Valley...
Pilot...
Willis...
and Terrys Fork.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 3686 8055 3697 8056 3697 8055 3699 8054
3701 8056 3703 8056 3712 8035 3705 8011
3703 8010 3701 8012 3700 8014 3699 8012
3683 8047
TIME...MOT...LOC 1907Z 233DEG 19KT 3706 8048 3693 8039 3684 8053
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:05 PM EDT | Special Weather Statement | RNK | Henry | 25 min |
| Aug 31, 11:32 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Sep 1, 12:05 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 55 min |
| Sep 1, 12:10 AM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 65 min |
| Sep 1, 12:24 AM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 3 hr |
| Sep 1, 12:25 AM EDT | Areal Flood Advisory | RNK | Henry | 3 hr |
| Sep 1, 12:45 AM EDT | Special Weather Statement | RNK | City of Martinsville | 45 min |
| Sep 1, 12:47 AM EDT | Special Weather Statement | RNK | Franklin | 43 min |
| Sep 1, 12:57 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 5 hr |
| Sep 1, 1:06 AM EDT | Severe Thunderstorm Warning | RNK | Franklin | 54 min |
| Sep 1, 1:21 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania | 6 hr |
| Sep 1, 1:39 AM EDT | Special Weather Statement | RNK | Henry, Patrick | 36 min |
| Sep 1, 1:51 AM EDT | Special Weather Statement | RNK | City of Danville | 39 min |
| Sep 1, 2:01 AM EDT | Special Weather Statement | RNK | Franklin | 44 min |
| Sep 1, 2:08 AM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 24 min |
| Sep 1, 2:17 AM EDT | Areal Flood Warning | RNK | Bedford, Franklin, Pittsylvania | 4 hr |
| Sep 1, 2:19 AM EDT | Areal Flood Advisory | RNK | Pittsylvania | 2 hr |
| Sep 1, 2:30 AM EDT | Special Weather Statement | RNK | Carroll | 45 min |
| Sep 1, 3:01 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 44 min |
| Sep 1, 3:18 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 88 min |
| Sep 1, 3:26 AM EDT | Areal Flood Advisory | RNK | Henry, Patrick, City of Martinsville | 3 hr |
| Sep 1, 3:53 AM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Sep 1, 4:21 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Sep 1, 12:24 PM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bath, Bedford, Botetourt, Buckingham and 17 more | 8 hr |
| Sep 1, 1:43 PM EDT | Special Weather Statement | RNK | City of Roanoke | 62 min |
| Sep 1, 2:18 PM EDT | Special Weather Statement | RNK | Henry | 57 min |
| Sep 1, 2:26 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 64 min |
| Sep 1, 2:39 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Sep 1, 2:46 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Sep 1, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 68 min |
| Sep 1, 3:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| Sep 1, 3:47 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 3:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Sep 1, 3:56 PM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 3 hr |
| Sep 1, 4:04 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 56 min |
| Sep 1, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 55 min |
| Sep 1, 4:11 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 64 min |
| Sep 1, 4:38 PM EDT | Special Weather Statement | RNK | Amherst, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville and 1 more | 67 min |
| Sep 1, 4:51 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 3 hr |
| Sep 1, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 65 min |
| Sep 1, 5:25 PM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.